Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 201, NWS Pittsburgh, PA

August 19, 2011Allegheny County, Beaver County, Washington County, Pennsylvania; Jefferson County, Ohio; Hancock County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 19, 2011, 3:19 PM EDT for Allegheny County, Beaver County, Washington County, Pennsylvania; Jefferson County, Ohio; Hancock County, West Virginia. It was in force for 56 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 3:19 PM EDT (19:19 UTC)
Expired
Aug 19, 2011, 4:15 PM EDT
In force
56 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Washington County, PA, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 18 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 3:26 PM EDTHAIL 0.88Baden, PAEVENT OCCURRED BETWEEN 311 PM 08/19/2011 AND 326 PM 08/19/2011
Aug 19, 3:27 PM EDTHAIL 0.25Baden, PAEVENT OCCURRED BETWEEN 312 PM 08/19/2011 AND 327 PM 08/19/2011
Aug 19, 3:30 PM EDTTSTM WND DMGEconomy, PAPOWER LINES DOWN
Aug 19, 3:50 PM EDTHAIL 0.75Ambridge, PAEVENT OCCURRED BETWEEN 335 PM 08/19/2011 AND 350 PM 08/19/2011
Aug 19, 3:53 PM EDTHAIL 0.75Aliquippa, PAEVENT OCCURRED BETWEEN 338 PM 08/19/2011 AND 353 PM 08/19/2011
Aug 19, 4:01 PM EDTTSTM WND DMGLeetsdale, PATREES DOWN
Aug 19, 4:01 PM EDTHAIL 0.25Industry, PAEVENT OCCURRED BETWEEN 346 PM 08/19/2011 AND 401 PM 08/19/2011

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WUUS51 KPBZ 191919
SVRPBZ
OHC081-PAC003-007-125-WVC029-192015-
/O.NEW.KPBZ.SV.W.0201.110819T1919Z-110819T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
319 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  WEST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  NORTH CENTRAL WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTHERN HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CHESTER...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  TOMLINSON RUN STATE PARK...                 NEWELL...
  NEW MANCHESTER...     CHESTER...            SHIPPINGPORT...
  HARSHAVILLE...        RACCOON CREEK STATE PARK...
  SEWICKLEY...          OAKDALE...            MOON...
  IMPERIAL...           FRANKLIN PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4063 8006 4037 8017 4053 8064 4063 8060
      4061 8057 4063 8055 4064 8052 4069 8052
TIME...MOT...LOC 1920Z 287DEG 10KT 4059 8049

$$
3 follow-up statements
811 
WWUS51 KPBZ 191942
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT FRI AUG 19 2011

OHC081-WVC029-191951-
/O.CAN.KPBZ.SV.W.0201.000000T0000Z-110819T2015Z/
JEFFERSON OH-HANCOCK WV-
342 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IN EAST
CENTRAL OHIO...AND HANCOCK COUNTY IN NORTHERN WEST VIRGINIA IS
CANCELLED...

THE SEVERE PART OF THE STORM HAS MOVED OUT OF THE COUNTY.  

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4054 8051 4057 8051 4058 8049 4069 8051
      4063 8006 4037 8017 4049 8051
TIME...MOT...LOC 1941Z 287DEG 10KT 4057 8042

$$

PAC003-007-125-192015-
/O.CON.KPBZ.SV.W.0201.000000T0000Z-110819T2015Z/
ALLEGHENY PA-BEAVER PA-WASHINGTON PA-
342 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WASHINGTON...BEAVER AND ALLEGHENY COUNTIES...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR HARSHAVILLE...MOVING EAST AT 10
MPH.

HAIL TO THE SIZE OF NICKELS HAS BEEN REPORTED WITH THIS STORM. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SHIPPINGPORT...       HARSHAVILLE...       
  RACCOON CREEK STATE PARK...                 SEWICKLEY...
  OAKDALE...            MOON...               IMPERIAL...
  FRANKLIN PARK...      ECONOMY BORO...       ALIQUIPPA...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4054 8051 4057 8051 4058 8049 4069 8051
      4063 8006 4037 8017 4049 8051
TIME...MOT...LOC 1941Z 287DEG 10KT 4057 8042

$$


98
754 
WWUS51 KPBZ 192012
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
412 PM EDT FRI AUG 19 2011

PAC125-192021-
/O.CAN.KPBZ.SV.W.0201.000000T0000Z-110819T2015Z/
WASHINGTON PA-
412 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS 
CANCELLED...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4054 8051 4057 8051 4058 8049 4069 8051
      4063 8006 4041 8023 4048 8033 4050 8049
TIME...MOT...LOC 2011Z 287DEG 10KT 4055 8032

$$

PAC003-007-192015-
/O.CON.KPBZ.SV.W.0201.000000T0000Z-110819T2015Z/
ALLEGHENY PA-BEAVER PA-
412 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR BEAVER AND ALLEGHENY COUNTIES...

AT 409 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
HARSHAVILLE...MOVING EAST AT 10 MPH.

ADDITIONALLY...ANOTHER THUNDERSTORM HAS DEVELOPED SOUTH OF BLACKHAWK 
IN BEAVER COUNTY...WHICH IS CAPABLE OF PRODUCING QUARTER SIZE.  

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SHIPPINGPORT...       RACCOON CREEK STATE PARK...
  HARSHAVILLE...        SEWICKLEY...          MOON...
  IMPERIAL...           ECONOMY BORO...       ALIQUIPPA...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4054 8051 4057 8051 4058 8049 4069 8051
      4063 8006 4041 8023 4048 8033 4050 8049
TIME...MOT...LOC 2011Z 287DEG 10KT 4055 8032

$$


98
052 
WWUS51 KPBZ 192023
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT FRI AUG 19 2011

PAC003-007-192033-
/O.EXP.KPBZ.SV.W.0201.000000T0000Z-110819T2015Z/
ALLEGHENY PA-BEAVER PA-
423 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR BEAVER AND ALLEGHENY COUNTIES
EXPIRES AT 415 PM EDT...

OTHER WARNINGS REMAIN IN EFFECT FOR PARTS OF BEAVER AND ALLEGHENY 
COUNTY.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4054 8051 4057 8051 4058 8049 4069 8051
      4063 8006 4041 8023 4048 8033 4050 8049
TIME...MOT...LOC 2012Z 287DEG 10KT 4055 8032

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:54 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 19, 2:54 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT FRI AUG 19 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SCATTERED
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING.
HIGH PRESSURE WILL PROVIDE DRY WEATHER FOR SATURDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
SHORTWAVE TROUGH AND ASSOCIATED SURFACE BOUNDARY WILL MOVE EAST ACROSS
THE DISTRICT THROUGH TONIGHT PROVIDING FOCUS FOR SCATTERED
SHOWERS AND THUNDERSTORMS INTO THE EVENING. HAIL AND REPEATED HEAVY
RAINFALL WILL BE THE MAIN THREAT FROM THE STORMS THROUGH EARLY
EVENING UNTIL THE TROUGH MOVES BY AND SURFACE HEATING SUBSIDES.

WEAK RIDGING LATE TONIGHT AND SATURDAY WILL PROVIDE DRY WEATHER.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
WE ARE BETWEEN TWO WEATHER SYSTEMS SATURDAY NIGHT...SO A DRY
FORECAST IS STILL ON TRACK.  CONFIDENCE HAS INCREASED WITH RESPECT
TO FROPA SUNDAY.  SREF/GFS/ECWMF/NAM ALL HAVE QPF OVER THE AREA
ASSOCIATED WITH THE BAROCLINIC ZONE.  COLD FRONT WILL REACH EAST
CENTRAL OHIO BY MID MORNING SUNDAY THEN EXIT THE MOUNTAINS BY LATE
AFTERNOON.  UPPED POPS TO LKLY AREAWIDE SUN TO REFLECT GREATER
CERTAINTY OF MEASURABLE RAINFALL.  THERMODYNAMIC PARAMETERS ARE
NOT THAT IMPRESSIVE WITH SBCAPES UNDER 0.5 KJKG-1...THUS NOT KEEN ON
ANYTHING SEVERE AT THIS POINT.  THIS CONCURS WITH THE LATEST DAY2
CONVECTIVE OUTLOOK...WHICH HAS CWA UNDER A GENERAL THUNDERSTORM
THREAT.

THE FRONT EXITS QUICKLY SUNDAY NIGHT ALLOWING A SURFACE ANTICYCLONE
TO BUILD IN FROM CENTRAL INDIANA.  H8 TEMPS FALL NEARLY 6C BEHIND
THE FRONT...SO EXPECT COOLER WEATHER AS WE COMMENCE A NEW WORK
WEEK.  THE COMBINATION OF NW WINDS AND COLD AIR ADVECTION OFF THE
GREAT LAKES MONDAY WILL GENERATE MCLDY CONDITIONS IN THE
MOUNTAINS...WHILE ELSEWHERE LOOK FOR PSNNY WEATHER.

PREFER MET MOS FOR TEMPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

HIGHLIGHTS:
- GRADUAL RETURN TO SLIGHTLY ABOVE NORMAL TEMPERATURES
- QUICK MOVING WEATHER SYSTEMS
- UNCERTAINTY IN THE TROPICS /NO IMPACTS HERE/

LONG RANGE FORECAST FOLLOWED THE ECMWF WHICH ILLUSTRATES A TROF OVER
THE GREAT LAKES MOST OF THE PERIOD.  THIS WILL YIELD QUICK MOVING
WEATHER SYSTEMS BRINGING LIGHT TO MODERATE PRECIPITATION...WHILE
KEEPING THE HEAT AT BAY.  TIMING OF ENERGY AROUND A MID LEVEL
CYCLONE THIS FAR OUT IS CHALLENGING...SO CONTINUED WITH THE CHANCE
POPS IN THE EXTENDED.  HIGHEST PROBABILITY OF RAINFALL AT THIS POINT
APPEARS TO BE WEDNESDAY.

AS WE LOOK AHEAD INTO NEXT WEEK /DAY 8-10/...ECMWF AND GFS ARE
HINTING AT A TROPICAL SYSTEM IMPACTING THE US COASTLINE.  PLEASE
REFERENCE STATEMENTS FROM THE NATIONAL HURRICANE CENTER FOR THE
LATEST TRACK AND INTENSITY FORECAST.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED THUNDERSTORMS WITH HAIL AND HEAVY RAIN WILL CONTINUE
THROUGH EARLY EVENING AS A SHORT WAVE TROUGH AND WEAK FRONTAL BOUNDARY
CROSSES THE REGION. MVFR AND BRIEF IFR CONDITIONS ARE POSSIBLE IN
STRONGER STORMS.

HAVE HIGH CONFIDENCE THAT AREAS OF FOG WILL FORM AGAIN LATE
TONIGHT AS BUFKIT SHOWS HEALTHY SURFACE INVERSION SETTING UP.
LIGHT WINDS AND LOW LEVEL MOISTURE FROM EVAPORATION OF RECENT
RAIN WILL AID FOG DEVELOPMENT.

FOG SHOULD BURN OFF QUICKLY BY 14Z SATURDAY WITH MAINLY VFR
CONDITIONS FOR THE REST OF THE TAF PERIOD.

OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
THUNDERSTORMS WITH RESTRICTIONS MAY BE POSSIBLE SATURDAY NIGHT
INTO MONDAY WITH THE SLOW EASTWARD PASSAGE OF A COLD FRONT. VFR
WEATHER SHOULD RETURN TUESDAY AND WEDNESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Aug 19, 1:55 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
155 PM EDT FRI AUG 19 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-201800-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
155 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM AND MOVE EAST ACROSS
THE REGION THROUGH EARLY TONIGHT. SOME STORMS CAN CONTAIN LARGE
HAIL AND BRIEF VERY HEAVY RAINFALL. PONDING OF WATER CAN OCCUR ON
ROADS AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 19, 2:44 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT FRI AUG 19 2011

PAZ007-008-013-014-191915-
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
244 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHWESTERN VENANGO...
NORTHEASTERN LAWRENCE...NORTHERN BUTLER AND SOUTHEASTERN MERCER
COUNTIES...

AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF NEW
WILMINGTON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.  EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  MERCER...             HARLANSBURG...        GROVE CITY...
  SLIPPERY ROCK...      HOOKER...             EAU CLAIRE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4124 8012 4114 7975 4088 7987 4104 8037
      4124 8028
Special weather statement, Aug 19, 2:54 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT FRI AUG 19 2011

OHZ041-PAZ013-014-020-021-191930-
ALLEGHENY PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-LAWRENCE PA-
254 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT BEAVER...EXTREME SOUTHEASTERN
COLUMBIANA...NORTHWESTERN ALLEGHENY...SOUTHEASTERN LAWRENCE AND
SOUTHWESTERN BUTLER COUNTIES...

AT 252 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
DARLINGTON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  DARLINGTON...         BLACKHAWK...          SHIPPINGPORT...
  ELLWOOD CITY...       BEAVER FALLS...       BEAVER...
  FOMBELL...            ZELIENOPLE...         WEXFORD...
  SOUTH SIDE PITTSBURGH...                    SEWICKLEY...
  PITTSBURGH...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4096 8012 4088 7985 4038 7999 4066 8054
      4093 8042
Special weather statement, Aug 19, 3:05 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
305 PM EDT FRI AUG 19 2011

PAZ008-009-015-192000-
CLARION PA-FOREST PA-VENANGO PA-
305 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLARION...
NORTHEASTERN VENANGO AND WESTERN FOREST COUNTIES...

AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF OIL
CREEK STATE PARK...MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.  EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  OIL CREEK STATE PARK...                     OIL CITY...
  PLEASANTVILLE...      TIONESTA...           WEST HICKORY...
  KELLETTVILLE...       FRYBURG...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4155 7920 4129 7930 4145 7978 4162 7971
Special weather statement, Aug 19, 3:08 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT FRI AUG 19 2011

OHZ050-PAZ020-021-029-WVZ001>003-192015-
ALLEGHENY PA-BEAVER PA-BROOKE WV-HANCOCK WV-JEFFERSON OH-OHIO WV-
WASHINGTON PA-
308 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT BROOKE...EASTERN JEFFERSON...
EXTREME SOUTHWESTERN BEAVER...NORTHERN OHIO...SOUTHERN HANCOCK...WEST
CENTRAL ALLEGHENY AND WESTERN WASHINGTON COUNTIES...

AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
WEIRTON...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.  EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  NEW CUMBERLAND...     WINTERSVILLE...       SMITHFIELD...
  TORONTO...            STEUBENVILLE...       WEIRTON...
  SUN VALLEY...         MINGO JUNCTION...     FOLLANSBEE...
  COLLIERS...           BRILLIANT...          RAYLAND...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4039 8023 4006 8037 4012 8067 4029 8080
      4055 8067
Special weather statement, Aug 19, 3:13 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
313 PM EDT FRI AUG 19 2011

OHZ041-050-PAZ020-021-029-WVZ001-191945-
ALLEGHENY PA-BEAVER PA-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH-
WASHINGTON PA-
313 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTH CENTRAL
WASHINGTON...NORTHEASTERN JEFFERSON...NORTHERN HANCOCK...SOUTHEASTERN
COLUMBIANA...SOUTHWESTERN BEAVER AND WEST CENTRAL ALLEGHENY
COUNTIES...

AT 312 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CHESTER...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.  EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  TOMLINSON RUN STATE PARK...                 NEWELL...
  NEW MANCHESTER...     CHESTER...            EAST LIVERPOOL...
  RACCOON CREEK STATE PARK...                 OAKDALE...
  MOON...               IMPERIAL...           HARSHAVILLE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4046 8013 4038 8016 4053 8068 4069 8056
Special weather statement, Aug 19, 3:16 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
316 PM EDT FRI AUG 19 2011

OHZ039-040-049-050-191945-
CARROLL OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH-
316 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TUSCARAWAS...
EXTREME WEST CENTRAL JEFFERSON...NORTHERN HARRISON AND SOUTHWESTERN
CARROLL COUNTIES...

AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF NEW PHILADELPHIA...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.  EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  NEW PHILADELPHIA...   DOVER...              SHERRODSVILLE...
  SCIO...               LEESVILLE LAKE PARK...
  KILGORE...            JEWETT...             BOWERSTON...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4043 8084 4030 8100 4046 8153 4059 8143

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 10:35 PM EDTSpecial Weather StatementPBZVenango40 min
Aug 19, 7:37 AM EDTSpecial Weather StatementPBZLawrence38 min
Aug 19, 7:54 AM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence38 min
Aug 19, 8:10 AM EDTSpecial Weather StatementPBZForest, Venango50 min
Aug 19, 8:44 AM EDTSpecial Weather StatementPBZClarion46 min
Aug 19, 8:50 AM EDTSpecial Weather StatementPBZBeaver40 min
Aug 19, 9:22 AM EDTSevere Thunderstorm WarningPBZClarion, Jefferson53 min
Aug 19, 9:30 AM EDTSpecial Weather StatementPBZAllegheny60 min
Aug 19, 10:07 AM EDTSpecial Weather StatementPBZIndiana53 min
Aug 19, 10:16 AM EDTSpecial Weather StatementPBZFayette59 min
Aug 19, 10:33 AM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland57 min
Aug 19, 1:00 PM EDTSpecial Weather StatementPBZMercer45 min
Aug 19, 1:10 PM EDTSpecial Weather StatementPBZBeaver35 min
Aug 19, 1:27 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence, Mercer, Venango63 min
Aug 19, 1:47 PM EDTSpecial Weather StatementPBZBeaver28 min
Aug 19, 1:50 PM EDTSpecial Weather StatementPBZLawrence55 min
Aug 19, 2:38 PM EDTFlash Flood WarningPBZLawrence60 min
Aug 19, 2:44 PM EDTSpecial Weather StatementPBZButler31 min
Aug 19, 2:54 PM EDTSpecial Weather StatementPBZAllegheny, Beaver36 min
Aug 19, 2:58 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence, Mercer, Venango53 min
Aug 19, 3:05 PM EDTSpecial Weather StatementPBZForest55 min
Aug 19, 3:24 PM EDTAreal Flood WarningPBZLawrence, Mercer3 hr
Aug 19, 3:24 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler66 min
Aug 19, 3:54 PM EDTSpecial Weather StatementPBZLawrence36 min
Aug 19, 3:56 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Westmoreland64 min
Aug 19, 4:00 PM EDTSpecial Weather StatementPBZBeaver30 min
Aug 19, 4:03 PM EDTAreal Flood WarningPBZBeaver3 hr
Aug 19, 4:03 PM EDTSpecial Weather StatementPBZAllegheny27 min
Aug 19, 4:19 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington36 min
Aug 19, 4:24 PM EDTFlash Flood WarningPBZAllegheny3 hr
Aug 19, 4:27 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence63 min
Aug 19, 4:31 PM EDTSpecial Weather StatementPBZLawrence29 min
Aug 19, 4:48 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland57 min
Aug 19, 4:52 PM EDTFlash Flood WatchPBZAllegheny, Beaver, Fayette, Lawrence, Washington, Westmoreland3 hr
Aug 19, 4:53 PM EDTSpecial Weather StatementPBZArmstrong37 min
Aug 19, 4:58 PM EDTAreal Flood WarningPBZBeaver, Lawrence3 hr
Aug 19, 5:00 PM EDTSpecial Weather StatementPBZArmstrong60 min
Aug 19, 5:04 PM EDTSpecial Weather StatementPBZWestmoreland26 min
Aug 19, 5:27 PM EDTSpecial Weather StatementPBZFayette33 min
Aug 19, 5:33 PM EDTFlash Flood WarningPBZBeaver, Lawrence3 hr
Aug 19, 5:55 PM EDTSpecial Weather StatementPBZVenango35 min
Aug 19, 6:49 PM EDTSpecial Weather StatementPBZForest56 min
Aug 19, 6:54 AM EDTSpecial Weather StatementPBZColumbiana66 min
Aug 19, 1:12 PM EDTSpecial Weather StatementPBZJefferson48 min
Aug 19, 1:42 PM EDTSpecial Weather StatementPBZCarroll63 min
Aug 19, 2:02 PM EDTSpecial Weather StatementPBZMuskingum28 min
Aug 19, 2:07 PM EDTSevere Thunderstorm WarningPBZCoshocton, Muskingum53 min
Aug 19, 2:26 PM EDTSpecial Weather StatementPBZCarroll34 min
Aug 19, 2:31 PM EDTSpecial Weather StatementPBZJefferson29 min
Aug 19, 2:42 PM EDTSpecial Weather StatementPBZHarrison33 min
Aug 19, 3:16 PM EDTSpecial Weather StatementPBZTuscarawas29 min
Aug 19, 3:42 PM EDTSpecial Weather StatementPBZGuernsey33 min
Aug 19, 4:37 PM EDTSpecial Weather StatementPBZBelmont38 min
Aug 19, 4:51 PM EDTSpecial Weather StatementPBZColumbiana24 min
Aug 19, 3:08 PM EDTSpecial Weather StatementPBZBrooke67 min
Aug 19, 3:13 PM EDTSpecial Weather StatementPBZHancock32 min
Aug 19, 4:36 PM EDTSpecial Weather StatementPBZOhio54 min
Aug 19, 5:30 PM EDTSpecial Weather StatementPBZWetzel30 min
Aug 19, 6:09 PM EDTSpecial Weather StatementPBZPreston36 min
Aug 19, 7:54 PM EDTSpecial Weather StatementPBZTucker36 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.